Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Yellow Diarrhea - Lactose Intolerance?
Nov 22, 2005

I started taking HAART about 5 months ago (Truvada and Sustiva)and had no problem taking them. Recently, I've been suffering from terrible diarrhea which is watery and yellow in colour. I'm dashing to the toilet up to 6 times a day. A friend suggested lactose intolerance. My cholesterol and triglycerides have increased since starting the meds. Do you think there's any connection?

Response from Dr. Henry

It is worth checking your liver and pancreas out with blood tests. If the loose stools seem triggered my milk products then either dropping them from your diet or using Lactaid aggressively for several weeks can often sort that out. Getting stool samples for infections/parasites is often indicated. The tenofovir part of the Truvada seems to trigger marked diarrhea in a small subset of patients. KH



Previous
Is this Drug Dependence?
Next
foot pain, knee pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement